MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: zbis-12-45-41, kcfw-12.0-35-45-rb-hfanl, unspecified terumo wire (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular aneurysm repair with right iliac branch device, a flexor high-flex ansel guiding sheath separated at the hub.During the procedure, the user inserted the complaint device through a cook 12 french sheath in order to cannulate the side branch of the iliac branch device, at which time the hub of the complaint device separated from the sheath.The surgeon used forceps to pull the sheath from the patient.The patient reportedly lost approximately 200 milliliters of blood; however, the patient's blood pressure was controlled and no adverse events were reported.Photos of the complaint device also show unraveling and possible separation of the sheath material.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received.Access was obtained in the left femoral artery and a cross-over approach was used.Another manufacturer's catheter was placed within the complaint device.The patient was reportedly stable.The anatomy was slightly calcified at the common iliac artery.The dilator was not in place at the time of hub separation; however, a wire guide was in place.The physician described "normal" resistance.The procedure was completed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, d11.D11: bern catheter, ¿j&j¿.Summary of event: as reported, during an endovascular aneurysm repair with right iliac branch device, a flexor high-flex ansel guiding sheath separated at the hub.During the procedure, the user inserted the complaint device through a cook 12 french sheath in order to cannulate the side branch of the iliac branch device, at which time the hub of the complaint device separated from the sheath.The surgeon used forceps to pull the sheath from the patient.The patient reportedly lost approximately 200 milliliters of blood; however, the patient's blood pressure was controlled, and no adverse events were reported.Photos of the complaint device also show unraveling and possible separation of the sheath material.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received.Access was obtained in the left femoral artery and a cross-over approach was used.Another manufacturer's catheter was placed within the complaint device.The patient was reportedly stable.The anatomy was slightly calcified at the common iliac artery.The dilator was not in place at the time of hub separation; however, a wire guide was in place.The physician described "normal" resistance.The procedure was completed.Investigation evaluation: reviews of the complaint history, device history record, dimensional verification, documentation, manufacturing instructions, quality control, and specifications were conducted during the investigation, as well as a visual inspection of the complaint device.One kcfw 8fr sheath was returned with the check flo separated from the shaft.Inspection of shaft material found the flare was separated from the shaft material and a section of elongated coils were exposed.A flattened section suggests the use of forceps to remove the sheath.A document-based investigation evaluation was performed.Two potentially failure-related non-conformances were noted for leakage.Escalation was not considered due to the following: (1) although hub separation can cause leaking and is therefore related, leakage can be caused by other unrelated failure modes; (2) flexor devices are 100% air leak test individually to find leaks; (3) a complaint history search revealed no other failure-related complaints associated with the lot.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that the device was manufactured to specification.There is no evidence that nonconforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product instructions for use (ifu) warns the user to reinsert the dilator upon removal.The ifu states: ¿if flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy possibly contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10321486
Report Number1820334-2020-01360
Device Sequence Number13582073
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)220904(10)9989262
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number9989262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR